# SDR QMLA2018102618115

- Difficulty date: October 25, 2018
- Submitted: October 26, 2018
- Operation: Air carrier
- Aircraft: N163BF
- Make and model: Urocop EC 135 P2
- Aircraft serial: 0671
- Aircraft time: 4,602 hours, 19,185 cycles
- System (JASC): 2432 · Battery/Charger System
- Part: Battery Box
- Part number: 45043006
- Part serial: 1844
- Condition: Smoke
- Location: Battery
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

UPON APPROACHING HOSPITAL, THE PILOT NOTICED A BATTERY DISCONNECT LIGHT ON THE CAD, AND AT ABOUT THE SAME TIME DETECTED AN ELECTRICAL TYPE ODOR IN THE AIRCRAFT. HE THEN TURNED OFF THE BATTERY AND WAS LESS THAN TWO MINUTES FROM THE HOSPITAL, AND CHOSE TO LAND IN THE GRASS ADJACENT TO THE HOSPITAL GROUND LEVEL PAD. UPON LANDING HE SHUT DOWN THE ENGINES AND EVERYONE EVACUATED THE AIRCRAFT. A WALK AROUND WAS COMPLETED AFTERWARDS, AND THERE WERE NO VISIBLE SIGNS OF FIRE.  THE BATTERY WAS DISCONNECTED AT THAT TIME. MECHANIC - TROUBLESHOT DISCREPANCY. FOUND EVIDENCE OF INTERNAL BURNOUT OF BATTERY MASTER BOX. IT WAS REMOVED AND REPLACE WITH A SERVICEABLE UNIT. FUNCTION CHECK GOOD, AND THE AIRCRAFT RETURNED TO SERVICE AT THAT TIME.
